What is the treatment for propranolol overdose?

Multiple. Pre hospital treatment is charcoal. In hospital options include intravenous fluids, inotropes and chronotropes glucagon gastric decontamination benzodiazepines (in patients with seizures) hemodialysis cardiac pacing/cardiopulmonary resuscitation insulin.

Related Questions

What is the treatment for inderal (propranolol) overdose?

Paramedics may not t. Innderal overdose should be treated in the hospital. The paramedics may try to stabilize the patient if BP is low or if heart rate is low by giving fluids and atropine. Monitor with telemetry. Antidote is glucagon. As soon as the patient comes to er administration of activated charcoal is necessary if patient is alert and awake. Read more...

How is an an inderal (propranolol) overdose treated?

HR & BP lOwering. An Inderal (propranolol) overdose would have the effect of lowering BP & hr. Treatment would center on increasing both as needed to hemodynamically stabilize the patient while waiting for the Inderal (propranolol) to wash out of the system. Read more...

What interventions are needed for inderal (propranolol) overdose?

Depends. Depends on symptoms and heart rate. Milder forms may be observed and treated conservatively. More severe may need medications and/or temporary pacemaker. Read more...
Go to ER. Inderal (propranolol) overdose causes low blood pressure and heart rate. Call your doc for minor event like taking 2 pills instead of one. For bigger overdose, have to go to er. There are emergency meds to support BP and hr and other measures they may have to take. Read more...

What is the definition or description of: Inderal (propranolol) overdose?

Inderal overdose. An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose may cause slow, rapid or irregular heart rate, difficulty breathing or no breathing, blurred or double vision, lightheadedness, low blood pressure, heart failure, shock, confusion, convulsions, drowsiness, increased sweating or fever. REF: >>>> Read more...

What is the definition or description of: Propranolol overdose?

Low BP and pulse. Common side effects of OD would be slow pulse and low BP. Wheezing and seizures are less common. For OD, the stomach contents should be emptied; BP and pulse supported in the hospital; aminophylline for wheezing. Although an OD of propranolol could cause a seizure, the drug usually raises the seizure threshold. Seizures might be due to drug-drug interaction with other medication(s). Read more...

How can paramedics treat an inderal (propranolol) overdose?

Paramedics may not t. Innderal overdose should be treated in the hospital. The paramedics may try to stabilize the patient if BP is low or if heart rate is low by giving fluids and atropine. Read more...
Certainty? If the paramedics were certain that a beta blocker was the overdose, they would radio the base station ER Dr with this information and might be ordered to administer glucagon to attempt to reduce its effect, or possibly epinephrine if the pulse and BP were very low. Mostly ABC support, monitoring and transport to ER for more treatment options than in field. Read more...